Georgia, 2012

Flood and Hail in Georgia, February 18 to 19, 2012

February 18 to 19, 2012 · NWS TAE · 33 events in 15 counties and zones

A relatively strong area of low pressure moved through the region during the evening of February 18th and into the overnight hours. Widespread convection with some severe storms and areas of heavy rain accompanied this low pressure system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$201,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A relatively strong area of low pressure moved through the region during the evening of February 18th and into the overnight hours. Widespread convection with some severe storms and areas of heavy rain accompanied this low pressure system. Convection was aided by very strong wind shear and strong winds just above the surface (around 40-45 knots at 1500-2000 ft AGL). Although instability was minimal, it was still sufficient for some storms to produce severe wind gusts at the surface across southwest and south central Georgia. In addition, heavy rainfall over a several hour period produced some flooding of roadways around the Albany area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 18, 3:36 AM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Feb 18, 3:36 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 AM EST Sat Feb 18 2012

...SEVERE STORMS STILL POSSIBLE THIS EVENING AND TONIGHT...

...GUSTY WINDS LIKELY BEHIND THE FRONT SUNDAY...

...HIGH SURF AND DANGEROUS RIP CURRENTS LIKELY FOR THE PANHANDLE
BEACHES TONIGHT AND SUNDAY WITH GALE FORCE GUSTS OFFSHORE...

.SYNOPSIS...
Several hazards are expected this weekend, first and foremost
being the threat of severe storms late today and tonight. The
main threats of severe weather are expected to be damaging winds
and isolated tornadoes, with the greatest threat located across
the Florida panhandle, southeast Alabama, and adjacent areas of
southwest Georgia. Some heavy amounts of rain on the order of 2 to
4 inches are also possible in this same area. Farther to the east
across south central Georgia and the Florida big bend, the severe
threat is expected to be less, but still not completely zero.
Behind the front, gusty winds are likely, possibly gusting as
high as 40 to 45 mph across portions of southeast Alabama and
southwest Georgia. Along the coast, high surf and dangerous rip
currents are likely along the Florida panhandle beaches tonight
and Sunday.

&&

.SHORT TERM...
(Today through Sunday) An active weekend is in store with the main
focus being the potential for severe storms late today and
tonight, followed by gusty winds on Sunday. The main questions
regarding the severity of the expected storms this evening and
tonight continue to be the amount of instability and the low level
temperature profile. All of the kinematics are more than favorable
with 0-6 km shear values still forecast between 60 and 70 knots
along with 0-1 km shear values around 40 knots. The limiting
factor as seen in the Bufkit soundings continues to be a rather
unfavorable boundary layer temperature profile, which calls into
question whether or not many of the storms will truly be surface
based and thus able to tap into the long and curved hodographs
that are present. The forecast soundings show that once the weak
low level inversion breaks, the hodographs are transitioning to
more a straight line wind threat. For this reason, we feel that
the models are signaling that the tornado threat will have a
relatively short time window in which to occur, and if it does
occur it is most likely across southeast Alabama and adjacent
areas of the Florida panhandle and southwest Georgia. Still, given
the overall synoptic setup, it is tough to rule out an isolated
tornado anywhere in the forecast area, but the least likely area
as it stands now would be the southeast Florida big bend, which is
expected to be farthest away from the best dynamics and
instability. The damaging wind threat appears slightly higher than
the tornado threat, and in fact our local hi-res WRF initialized
at 00z does show some convective wind gusts between 40 and 50
knots during the overnight hours.

Heavy rainfall potential has also increased some across portions
of southeast Alabama, southwest Georgia, and the Florida
panhandle with the 00z GFS showing a stripe of 3 to 4 inches of
rain in southeast Alabama. HPC basin average rainfall amounts are
on the order of 2 to 3 inches, but there is also some concern
about potential training of cells during the evening hours that
could result in several inches of rain in localized areas. This
region is currently under severe to exceptional drought
conditions, and as a result the flash flood guidance values are
quite high (just under 3 inches in one hour...just under 3.5
inches in three hours...or around 4.3 inches in 6 hours). River
levels are also fairly low. As a result, confidence is not yet
high enough to go with a flood or flash flood watch, but this will
have to be watched. However, confidence IS high enough to add
heavy rain wording into the forecast, and it would not be at all
surprising to see some minor urban flooding should heavy rain
occur over an urbanized area.

Once the front passes on Sunday, gusty winds are expected behind
it, and forecast soundings continue to show strong mixing
potential with gusts in the 40 to 45 mph range possible. If this
forecast holds, then a wind advisory will be needed for Sunday for
a large portion of the area.

.LONG TERM...
(Sunday night through Saturday) No major weather concerns of note
over the extended range of the forecast. GFS and ECMWF models
still appear to be in good agreement through the week. Another
frontal system sets up over the Gulf Coast on Thursday. This is
somewhat later than previously thought. The forecast has been
adjusted to come in line with this thinking.

&&

.AVIATION...
(Through 06z Sunday) VFR/MVFR conditions continue overnight north
and west of a line from KPFN to KHOE. Locations south and east
of this line are in close proximity to a stalled cold front and
low cloud ceilings are hanging in. Most computer model guidance
shows these terminals going down even further to LIFR with reduced
visibilities. This seems to not fit the current situation very
well and thus we have decided to go against that line of thinking.
KVLD is only exception as it appears fog did indeed setup over
south-central Georgia. Later today the afore mentioned stalled
cold front will wave back north bringing a dose of rain to all
terminals in the area. A squall line is expected to approach after
midnight Saturday. Ahead of this squall line, low level wind shear
conditions can be expected.

&&

.MARINE...
This will be a bad weekend for boating with a strong cold front
moving through the area. Southerly winds and seas will increase
substantially tonight ahead of the front along with the threat of
strong to severe storms. Behind the front, strong westerly winds
may gust to gale force with seas exceeding 10 feet offshore. High
surf and dangerous rip currents are also expected along the
panhandle beaches from tonight through Sunday. Conditions should
gradually improve by early next week.

&&

.FIRE WEATHER...
No fire weather concerns over the weekend. A potent storm system
will move through on Saturday night and dump 2-3 inches of some well
needed rain across the area. Will need to keep an eye on Monday as
strong post cold front winds usher in much drier air over the
forecast area. Conditions are forecast to be near Red Flag criteria.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   70  60  72  40  68 /  70  70  60   0   0
Panama City   69  61  69  43  62 /  70  80  30   0   0
Dothan        70  58  65  37  64 /  80  90  40   0   0
Albany        69  59  69  36  64 /  80 100  60   0   0
Valdosta      70  61  72  39  65 /  70  70  60   0   0
Cross City    73  60  72  41  67 /  50  40  50   0   0
Apalachicola  67  64  70  44  62 /  50  60  40   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...High Surf Advisory from 4 AM EST /3 AM CST/ Sunday to 1 AM EST
     /Midnight CST/ Monday for Coastal Bay-Coastal Gulf-South
     Walton.

GM...Small Craft Advisory from 4 AM Sunday to 7 AM EST Monday for
     Apalachee Bay-Coastal waters from Suwannee River to Keaton
     Beach FL out 20 NM.

     Gale Watch from Sunday morning through Sunday evening for
     Coastal waters From Ochlockonee River to Apalachicola FL
     out to 20 NM-Coastal waters from Apalachicola to Destin FL
     out 20 NM-Waters from Suwannee River to Apalachicola FL
     from 20 to 60 NM-Waters from Apalachicola to Destin FL from
     20 to 60 NM.

     Small Craft Advisory from 10 PM this evening to 10 AM EST Sunday
     for Coastal waters From Ochlockonee River to Apalachicola
     FL out to 20 NM-Coastal waters from Apalachicola to Destin
     FL out 20 NM-Waters from Suwannee River to Apalachicola FL
     from 20 to 60 NM-Waters from Apalachicola to Destin FL from
     20 to 60 NM.

     Small Craft Advisory from 9 PM Sunday to 7 AM EST Monday for
     Coastal waters From Ochlockonee River to Apalachicola FL
     out to 20 NM-Coastal waters from Apalachicola to Destin FL
     out 20 NM-Waters from Suwannee River to Apalachicola FL
     from 20 to 60 NM-Waters from Apalachicola to Destin FL from
     20 to 60 NM.

&&

Synopsis/Short Term/Marine...DVD
Long Term/Aviation/Fire Wx...Lericos
Hazardous weather outlook, Feb 18, 4:46 AM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
446 AM EST SAT FEB 18 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-191200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
446 AM EST SAT FEB 18 2012 /346 AM CST SAT FEB 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT
ACROSS PORTIONS OF SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...AND THE
FLORIDA PANHANDLE AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH
THE REGION. THE MAIN THREATS ARE EXPECTED TO BE DAMAGING WINDS AND
ISOLATED TORNADOES.

HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE ALSO POSSIBLE IN THIS
SAME AREA WITH LOCALLY HIGHER AMOUNTS.

HIGH SURF AND DANGEROUS RIP CURRENTS ARE EXPECTED ACROSS THE
EASTERN FLORIDA PANHANDLE BEACHES STARTING LATE TONIGHT. STRONG
WINDS AND HIGH SEAS ARE LIKELY FOR A LARGE PORTION OF THE COASTAL
WATERS STARTING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

WINDY CONDITIONS ARE EXPECTED BEHIND THE FRONT ON SUNDAY WITH
GUSTS OF 40 TO 45 MPH POSSIBLE ACROSS THE AREA.

FREQUENT GALE FORCE GUSTS ARE LIKELY OVER A LARGE PORTION OF THE
COASTAL WATERS ON SUNDAY WITH HIGH SURF AND DANGEROUS RIP CURRENTS
CONTINUING FOR THE EASTERN FLORIDA PANHANDLE BEACHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS EVENING AND MORE LIKELY DURING
THE OVERNIGHT HOURS TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

DVD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 7 heavy rain, 4 hail, 1 flood. Local standard time, as filed.

Heavy Rain, Colquitt

When
February 18, 6:00 AM EST to February 19, 6:00 AM EST
Where
Colquitt County, 2.25 mi NNW of Berlin
Reported by
CoCoRaHS
Coordinates
31.102, -83.619

A 24 hour rainfall total of 3.00 inches was reported by CoCoRaHS site GA-CQ-1.

Heavy Rain, Seminole

When
February 18, 7:00 AM EST to February 19, 7:00 AM EST
Where
Seminole County, 2.6 mi SE of Drakes Still
Reported by
CoCoRaHS
Coordinates
30.784, -84.868

A 24 hour rainfall total of 4.02 inches was reported by CoCoRaHS observer GA-SM-2.

Heavy Rain, Dougherty

When
February 18, 7:00 AM EST to February 19, 7:00 AM EST
Where
Dougherty County, 3.55 mi N of Lockett Crossing
Reported by
CoCoRaHS
Coordinates
31.601, -84.245

A 24 hour rainfall amount of 3.10 inches was reported by CoCoRaHS site GA-DH-2.

Heavy Rain, Grady

When
February 18, 7:00 AM EST to February 19, 7:00 AM EST
Where
Grady County, 1.56 mi NW of Elpino
Reported by
CoCoRaHS
Coordinates
31.007, -84.247

A 24 hour rainfall total of 3.19 inches was reported by CoCoRaHS site GA-GY-2.

Heavy Rain, Lowndes

When
February 18, 7:30 AM EST to February 19, 7:30 AM EST
Where
Lowndes County, 0.93 mi W of I-75 at Exit 5
Reported by
CoCoRaHS
Coordinates
30.682, -83.236

A 24 hour rainfall total of 3.93 inches was measured by CoCoRaHS observer GA-LW-4.

Heavy Rain, Decatur

When
February 18, 4:45 PM EST to February 19, 2:45 AM EST
Where
Decatur County, 0.07 mi N of West Bainbridge
Reported by
River/Stream Gage
Coordinates
30.911, -84.580

A 10 hour rainfall total of 3.02 inches was measured by the USGS rain gauge located along the Flint River near Bainbridge.

Thunderstorm Wind, Early

When
February 18, 8:10 PM EST to 8:15 PM EST
Where
Early County, 3.44 mi SE of Luke to 1.37 mi WNW of Cuba
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.300, -84.944

The public reported that a few trees were blown down across Early county. Monetary damage was estimated.

Thunderstorm Wind, Baker

When
February 18, 9:00 PM EST to 9:17 PM EST
Where
Baker County, 1.5 mi SSW of Crestview to Newton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
31.310, -84.620

The Baker county 911 call center reported several trees down across the county. Monetary damage was estimated.

Thunderstorm Wind, Miller

When
February 18, 9:01 PM EST
Where
Miller County, Colquitt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.170, -84.730

Several trees and power lines were blown down. Monetary damage was estimated.

Thunderstorm Wind, Baker

When
February 18, 9:05 PM EST
Where
Baker County, 6 mi SW of Hoggard Mill
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.140, -84.530

A mobile home near GA HWY 253 in extreme southern Baker county near the Decatur county border was blown over by thunderstorm winds. Some other light damage to nearby trees and outbuildings also occurred. Winds were estimated between 70 and 75 mph based on the damage. Monetary damage was estimated.

Thunderstorm Wind, Mitchell

When
February 18, 9:10 PM EST
Where
Mitchell County, 6.85 mi WSW of Hopeful
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
31.110, -84.490

A tree fell on and damaged an outbuilding and some power lines were also brought down near a nearby house about 12 to 15 miles from Bainbridge on Highway 311. Monetary damage was estimated.

Thunderstorm Wind, Mitchell

When
February 18, 9:15 PM EST to 9:32 PM EST
Where
Mitchell County, 17 mi W of Pelham to Pelham
Measured
55 kt (63 mph) estimated gust
Property damage
$7,000
Reported by
County Official
Coordinates
31.120, -84.437

Trees and power lines were blown down county wide with the majority of the reports focused in the southern part of the county, including Pelham. Monetary damage was estimated.

Thunderstorm Wind, Decatur

When
February 18, 9:15 PM EST
Where
Decatur County, 2.07 mi N of Bethany
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
30.880, -84.730

Trees were blown down along Yates Spring Road. Monetary damage was estimated.

Thunderstorm Wind, Dougherty

When
February 18, 9:18 PM EST
Where
Dougherty County, 3.88 mi SSW of (Aby)southwest Ga Rgnl Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
31.480, -84.220

A tree fell onto a house and a car on Homestead Avenue. Monetary damage was estimated.

Thunderstorm Wind, Dougherty

When
February 18, 9:20 PM EST
Where
Dougherty County, 2.38 mi SSW of (Aby)southwest Ga Rgnl Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
31.500, -84.210

A tree was blown down on Leary Road near Newton Road. Monetary damage was estimated.

Thunderstorm Wind, Decatur

When
February 18, 9:20 PM EST
Where
Decatur County, Bainbridge
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
30.900, -84.570

Multiple trees and power lines were blown down. Monetary damage was estimated.

Flood, Dougherty

When
February 18, 9:25 PM EST to 11:15 PM EST
Where
Dougherty County, 4.21 mi NW of Albany to 0.95 mi E of Lockett Crossing
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
31.614, -84.220

Rainfall was reported for 11 consecutive hours between 4 pm and 3 am at the Albany airport with totals around the Albany area slightly over 3 inches in spots. This prolonged moderate to heavy rainfall combined with poor drainage and led to flooding problems across the urban area of Albany. Several areas of flooding were reported, and parts of Oglethorpe Boulevard and Davis Street in downtown Albany were closed around 925 pm EST.

Thunderstorm Wind, Mitchell

When
February 18, 9:25 PM EST
Where
Mitchell County, Camilla
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
31.230, -84.210

Trees were blown down with power outages in parts of Camilla. Monetary damage was estimated.

Thunderstorm Wind, Dougherty

When
February 18, 9:25 PM EST
Where
Dougherty County, Albany
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
31.570, -84.170

Trees were down around Albany with power outages reported. WALB also reported on their facebook page that a tree fell on a home in Albany and the couple inside the home was displaced. Monetary damage was estimated.

Thunderstorm Wind, Decatur

When
February 18, 9:27 PM EST
Where
Decatur County, 2.96 mi E of Bainbridge
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
30.900, -84.520

Trees were reported down near Black Jack Road. Monetary damage was estimated.

Thunderstorm Wind, Worth

When
February 18, 9:35 PM EST
Where
Worth County, 4.1 mi WNW of Parkerville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
31.460, -83.990

Downed trees blocked Highway 133 at Nelms Road. Monetary damage was estimated.

Thunderstorm Wind, Grady

When
February 18, 9:40 PM EST to 10:00 PM EST
Where
Grady County, Whigham to Cairo
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
30.880, -84.320

Multiple trees and power lines were blown down across the county. Monetary damage was estimated.

Thunderstorm Wind, Thomas

When
February 18, 9:42 PM EST
Where
Thomas County, 2.39 mi NNW of Quality
Measured
50 kt (58 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
31.070, -84.090

A trampoline was blown into some trees along with hail of unknown size. Monetary damage was estimated.

Thunderstorm Wind, Colquitt

When
February 18, 9:45 PM EST to 9:55 PM EST
Where
Colquitt County, 10 mi W of Moultrie to Moultrie
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
31.170, -83.949

The Colquitt county 911 center reported several trees down across the county. Monetary damage was estimated.

Thunderstorm Wind, Worth

When
February 18, 9:45 PM EST
Where
Worth County, Sylvester
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
31.530, -83.830

Multiple trees were blown down. Monetary damage was estimated.

Hail, Colquitt

When
February 18, 9:55 PM EST
Where
Colquitt County, 2.25 mi SE of Schley
Measured
0.88 in hail
Reported by
Public
Coordinates
31.210, -83.790

The public reported nickel sized hail north of Moultrie.

Thunderstorm Wind, Worth

When
February 18, 9:58 PM EST
Where
Worth County, Sumner
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
31.500, -83.740

Trees were blown down with hail of unknown size and power outages reported. Monetary damage was estimated.

Hail, Cook

When
February 18, 10:18 PM EST
Where
Cook County, Wagon Wheel
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
31.230, -83.460

A trained spotter estimated golf ball sized hail between Sparks and Lenox.

Hail, Cook

When
February 18, 10:19 PM EST
Where
Cook County, 2.16 mi NNW of Massee
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
31.220, -83.360

A skywarn spotter reported nickel sized hail.

Thunderstorm Wind, Cook

When
February 18, 10:20 PM EST
Where
Cook County, Adel
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
31.130, -83.420

The Cook county 911 call center reported trees down and power outages around Adel. Monetary damage was estimated.

Hail, Berrien

When
February 18, 10:25 PM EST
Where
Berrien County, 1.5 mi NNW of Cottle
Measured
1.75 in hail
Reported by
Public
Coordinates
31.220, -83.320

The public estimated golf ball sized hail in western Berrien county.

Heavy Rain, Tift

When
February 18, 10:30 PM EST
Where
Tift County, Tifton
Reported by
County Official
Coordinates
31.450, -83.500

The Tift county 911 call center reported minor flooding of roads around Tifton. CoCoRaHS rainfall amounts around Tifton ranged between 2.05 and 2.41 inches.

Thunderstorm Wind, Berrien

When
February 18, 10:33 PM EST to 10:50 PM EST
Where
Berrien County, Nashville to 4.36 mi ESE of Weber
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.200, -83.250

Trees were blown down and caused power outages. Monetary damage was estimated.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357754, 357748, 357752, 357753, 357749, 357747, 358092, 358107, 358093, 358098, 358110, 358126, 358130, 358127, 358128, 358131, 357756, 358125, 358129, 358132, 358121, 358120, 358124, 358119, 358122, 357743, 358123, 357744, 357745, 358117, 357746, 357751, 358118.